Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


***A preliminary thank you and a question about a regimen
Dec 4, 2005

I applaud your response to the angry no meds conspiracist. I thank you for your recent answer to my Q. concerning Ziagen tolerance and fatigue. I am going to see my new Dr Mon. the 5th. I am going to suggest a regimen change to fight increasing fatigue Im experiencing this year...From Ziagen,Epivir and Viramune. to Viread,Epivir,and Viramune.I cannot find much to read with these particular three,together(Nevirapine,Viramune) being the missimg one from "my" meds. Anyway I need a little insight at the potency,toxicity of Viread-Is it more,less or similar than Ziagen in these areas? I have been taking Epivir and Viramune my whole 5 yrs.Why does it seem obvious that sustiva is usually prescribed as part of a first line regimen,moreso than viramune?(resistance?).I remember when my Dr. was first selecting my meds the nurse suggested Viramune to the Dr.because she heard me say I have difficulty sleeping. !!!could my fatigue be the NNRTI(viramune) instead of the Ziagen?I hope there is something to lend to this question because I realize these thigs are so individualized.I am at 42%cd4(595 I think) VL undetecable now for four yrs. 11 mos. It took one mo. to suppress my VL. Dr.Thank you Dr.(s) God bless I hope an answer

Response from Dr. Pierone

Hello again.

In general, fatigue as a complication of HIV therapy is more likely to be related to Ziagen rather than Viramune. Based on your last post it seemed like you linked the side effects to Ziagen and although anyone can get fooled about what med is causing what, first instincts are usually correct.

Viread is similar to Ziagen in potency, but side effects are generally fewer. Kidney toxicity occurs on occasion so kidney function needs to be monitored regularly. Sustiva is prescribed more commonly now compared with 5 years ago. This switch in prescribing pattern is mainly based on the recognition of potential liver toxicity from Viramune. If this problem shows up it tends to do so within the first few months of treatment.

See what your new doctor suggests and let us know in the future how things turn out. Best of luck!



Previous
Truvada/Sustiva - late taking doses
Next
antiviral drugs and face thinning

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement